Alert archive / Washington / Wind Advisories in 2010
Wind Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Apr 1, 2010, 3:02 PM PDT for 7 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at Apr 2, 2010, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 3:02 PM PDT (22:02 UTC)
- In effect from
- Apr 2, 2010, 2:00 PM PDT
- Expired
- Apr 2, 2010, 8:50 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 45 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS76 KOTX 012202 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 302 PM PDT THU APR 1 2010 ...A STRONG EARLY SPRING STORM WILL MOVE INTO THE PACIFIC NORTHWEST FRIDAY MORNING AND LINGER THROUGH SATURDAY MORNING.... .WINDS WILL BE ON THE INCREASE BY EARLY FRIDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE INLAND NORTHWEST. BY LATE FRIDAY AFTERNOON AND EARLY EVENING GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE ALONG AND BEHIND THE PASSING FRONT. IDZ002-003-WAZ033>036-020615- /O.NEW.KOTX.WI.Y.0002.100402T2100Z-100403T1200Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD 302 PM PDT THU APR 1 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON AND INCREASE FRIDAY EVENING BEHIND THE COLD FRONT. THE STRONGEST WINDS AND GUSTS WILL LIKELY BE BETWEEN 400 PM AND 800 PM FRIDAY. * LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... SPOKANE...CHENEY...DAVENPORT...ROCKFORD * IMPACTS: UNSECURED LIGHT OR HIGH PROFILE OBJECTS MAY SHIFT OR BECOME AIRBORNE. SMALL TREE LIMBS MAY BREAK. LOCAL POWER INTERRUPTIONS ARE POSSIBLE DUE TO TREE LIMBS IN POWER LINES. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
246 WWUS76 KOTX 020534 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1034 PM PDT THU APR 1 2010 ...A STRONG EARLY SPRING STORM WILL MOVE INTO THE INLAND NORTHWEST FRIDAY MORNING AND LINGER THROUGH SATURDAY MORNING.... .WINDS WILL BE ON THE INCREASE BY EARLY FRIDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE INLAND NORTHWEST. BY LATE FRIDAY AFTERNOON AND EARLY EVENING GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE ALONG AND BEHIND THE PASSING FRONT. IDZ002-003-WAZ033>036-021345- /O.CON.KOTX.WI.Y.0002.100402T2100Z-100403T1200Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD 1034 PM PDT THU APR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON AND INCREASE FRIDAY EVENING BEHIND THE COLD FRONT. THE STRONGEST WINDS AND GUSTS WILL LIKELY BE BETWEEN 400 PM AND 800 PM FRIDAY. * LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... SPOKANE...CHENEY... DAVENPORT...ROCKFORD * IMPACTS: UNSECURED LIGHT OR HIGH PROFILE OBJECTS MAY SHIFT OR BECOME AIRBORNE. TREE LIMBS MAY BREAK. LOCAL POWER INTERRUPTIONS ARE POSSIBLE DUE TO TREE LIMBS IN POWER LINES. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
290 WWUS76 KOTX 021324 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 624 AM PDT FRI APR 2 2010 ...A STRONG EARLY SPRING STORM WILL MOVE INTO THE INLAND NORTHWEST TODAY AND LINGER THROUGH SATURDAY MORNING.... .WINDS WILL BE ON THE INCREASE BY EARLY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE INLAND NORTHWEST. BY LATE AFTERNOON AND EARLY EVENING GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE ALONG AND BEHIND THE PASSING FRONT. IDZ002-003-WAZ033>036-022130- /O.CON.KOTX.WI.Y.0002.100402T2100Z-100403T1200Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD 624 AM PDT FRI APR 2 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SATURDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON AND INCREASE THIS EVENING BEHIND THE COLD FRONT. THE STRONGEST WINDS AND GUSTS WILL LIKELY BE BETWEEN 400 PM AND 800 PM FRIDAY. * LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... SPOKANE...CHENEY... DAVENPORT...ROCKFORD * IMPACTS: UNSECURED LIGHT OR HIGH PROFILE OBJECTS MAY SHIFT OR BECOME AIRBORNE. TREE LIMBS MAY BREAK. LOCAL POWER INTERRUPTIONS ARE POSSIBLE DUE TO TREE LIMBS IN POWER LINES. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
060 WWUS76 KOTX 022105 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 205 PM PDT FRI APR 2 2010 ...A STRONG EARLY SPRING STORM WILL MOVE INTO THE INLAND NORTHWEST TODAY AND LINGER THROUGH EARLY SATURDAY MORNING.... .WINDS WILL BE ON THE INCREASE BY LATE THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE INLAND NORTHWEST. BY LATE AFTERNOON AND EARLY EVENING GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE ALONG AND BEHIND THE PASSING FRONT. IDZ002-003-WAZ033>036-030515- /O.CON.KOTX.WI.Y.0002.000000T0000Z-100403T1200Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD 205 PM PDT FRI APR 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE BY LATE THIS AFTERNOON AND INCREASE THIS EVENING BEHIND THE COLD FRONT. THE STRONGEST WINDS AND GUSTS WILL LIKELY BE BETWEEN 400 PM AND 800 PM FRIDAY. * LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... SPOKANE...CHENEY... DAVENPORT...ROCKFORD * IMPACTS: UNSECURED LIGHT OR HIGH PROFILE OBJECTS MAY SHIFT OR BECOME AIRBORNE. TREE LIMBS MAY BREAK. LOCAL POWER INTERRUPTIONS ARE POSSIBLE DUE TO TREE LIMBS IN POWER LINES. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
523 WWUS76 KOTX 030350 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 850 PM PDT FRI APR 2 2010 IDZ002-003-WAZ033>036-030500- /O.CAN.KOTX.WI.Y.0002.000000T0000Z-100403T1200Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD 850 PM PDT FRI APR 2 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE COLUMBIA BASIN AND PALOUSE HAVE GENERALLY FALLEN BELOW 25 MPH WITH MOST LOCATIONS REPORTING WINDS ON THE ORDER OF 10 TO 20 MPH. AS THE PACIFIC STORM SYSTEM CONTINUES TO TRICKLE INLAND OVERNIGHT...WINDS WILL REMAIN BREEZY BUT GENERALLY BELOW 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:55 PM PDT, 7 minutes earlier.
Area forecast discussion, Apr 1, 2:55 PM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
255 PM PDT THU APR 1 2010
.SYNOPSIS..
SHOWERY WEATHER OVER THE INLAND NORTHWEST THURSDAY EVENING GIVES
WAY TO STEADIER PRECIPITATION FRIDAY...AS A POTENT SYSTEM ARRIVES.
THE SYSTEM WILL BRING SNOW TO THE MOUNTAINS AND SNOW AND RAIN TO
THE VALLEYS...SOME OF WHICH MAY BE HEAVY. WIDESPREAD WINDY
CONDITIONS ARE ALSO EXPECTED. BY SATURDAY THE AREA RETURNS TO
SHOWERY CONDITIONS...BEFORE ANOTHER SYSTEM APPROACHES EARLY NEXT
WEEK. TEMPERATURES GENERALLY REMAIN COOLER THAN NORMAL...WITH
POSSIBLE MODERATION BY MIDDLE TO LATER NEXT WEEK.
&&
.DISCUSSION...
TONIGHT...THE INLAND NORTHWEST WILL TRANSITION FROM AN UNSTABLE
UPPER TROUGH TO WEAK SHORT-WAVE RIDGING AHEAD OF FRIDAY'S WET
SYSTEM. THE CONVECTIVE INSTABILITY AND ACCOMPANYING SCATTERED
SHOWERS OVER THE NORTH AND EASTERN CWA ARE EXPECTED TO COLLAPSE
EARLY THIS EVENING. THESE MAY CONTAIN SOME SNOW OR SMALL HAIL. A
FEW MAY EVEN MAY PRODUCE A RUMBLE OF THUNDER...BUT THESE ARE
EXPECTED TO BE ISOLATED AT BEST. A WARM FRONT BEGINS TO PUSH
ONSHORE AND TOWARD THE CASCADES OVERNIGHT. THE PRIMARY AREA OF
MOIST ISENTROPIC ASCENT AND SIGNIFICANT PRECIPITATION THREAT
ARRIVES OVER THE CASCADES...BUT IT IS NOT MUCH AFTER 12Z THAT IT
EXPAND OFF THE CASCADES. THE REMAINDER OF THE CWA WILL SEE
THICKENING HIGH TO MID-CLOUDS OVERNIGHT INTO FRIDAY MORNING. /JCOTE
FRIDAY THROUGH SATURDAY NIGHT...THE NEXT IN A SERIES OF COLD AND
STRONG PACIFIC WEATHER SYSTEMS WILL TRACK THROUGH THE PACIFIC
NORTHWEST DURING THIS PERIOD OF THE FORECAST. THIS STORM WILL
BRING MODERATE TO HEAVY SNOW TO THE EAST SLOPES...WENATCHEE
VALLEY...OKANOGAN VALLEY... AND WATERVILLE PLATEAU. HEAVIER SNOW
AMOUNTS WILL BE LIKELY ACROSS ALL OF THE MOUNTAIN ZONES.
THE NEXT STORM SYSTEM CAN BE SEEN MOVING INTO THE EASTERN PACIFIC
AND IS EXPECTED TO MOVE INTO THE WASHINGTON COAST AS A NEGATIVELY
TILTED TROUGH THIS EVENING AND ACROSS THE CASCADES NEAR OR JUST
AFTER 12Z FRIDAY MORNING. THIS IS INDEED AN IMPRESSIVE STORM AS
THERE IS STRONG ISENTROPIC ASCENT ALONG THE 290-300K SURFACE...
FOLLOWED BY A VIGOROUS COLD FRONT. THE ACCOMPANYING COLD FRONT IS
EXPECTED TO BE ON THE CASCADES ABOUT BETWEEN 18-20Z THEN MOVE
RAPIDLY ACROSS THE FORECAST AREA AND BE EAST INTO MONTANA BY 06Z
FRIDAY EVENING. MODEL PWATS ARE INDICATING A HALF INCH OR MORE
MOVING IN WITH THE WARM FRONT SO A NICE MOISTURE TAP IS IN THE MIX
AS WELL. WARM OVERRUNNING PRECIPITATION WILL BEGIN ALONG THE
CASCADES BETWEEN 12-15Z AND MOVE ACROSS THE FORECAST AREA THROUGH
THE DAY AND GET ENHANCED AS THE FRONT MOVES THROUGH THE AREA AS
WELL. IN ADDITION SURFACE TO 85H WINDS WILL BE MAINLY SOUTH-
SOUTHEAST AHEAD OF THE FRONT AND THIS WILL FURTHER ENHANCE THE
LIFT FOR THE WESTERN AND NORTHERN ZONES.
THE FIRST CHALLENGE TO THE FORECAST WILL BE SNOW LEVELS. COOLER
AIR HAS BANKED UP AGAINST THE CASCADES AND NORTHERN VALLEYS AND
EVEN WITH INCREASING SOUTHERLY WINDS THIS COOLER AIR IS NOT EXPECTED
OT GET MIXED OUT UNTIL LATE. AS SUCH PRECIPITATION SHOULD BEGIN
AND REMAIN AS SNOW THROUGH THE BEST PRECIPITATION ACCUMULATIONS.
SNOW AMOUNTS WILL BE SUCH THAT NUMEROUS WINTER HIGHLIGHTS HAVE
BEEN ISSUED. FOR THE BASIN EAST INTO THE PALOUSE AND FOR THE
NORTHEAST VALLEYS THE LATER START TO THE PRECIPITATION WILL RESULT
IN A RAIN SNOW MIX CHANGING OVER TO ALL RAIN THROUGH THE DAY.
THE NEXT CHALLENGE WILL BE WINDS. SURFACE PRESSURE GRADIENTS
INCREASE TO 10-12 MBS BY LATE FRIDAY AFTERNOON WITH 85H WINDS ON
THE ORDER OF THE 40-50KTS MOVING INTO THE REGION AFTER 21Z. THIS
WILL RESULT IN ANOTHER LOW END WIND ADVISORY FOR THE
BASIN...PALOUSE AND SPOKANE AREAS FRIDAY AFTERNOON THROUGH EARLY
SATURDAY MORNING.
SATURDAY AND SATURDAY NIGHT WEAK HIGH PRESSURE BUILDS INTO
REGION AHEAD OF THE NEXT UPSTREAM SYSTEM. THIS PUTS THE FOCUS OF
SHOWERS ACROSS THE CASCADES AND THE EASTERN MOUNTAINS. /TOBIN
SUNDAY THROUGH THURSDAY...A PROGRESSIVE PATTERN IS EXPECTED DURING
THIS PERIOD. CLOSED LOW OFF THE WA/OR COAST ALONG 130W ON SUNDAY
IS SHOWN BY MODELS TO GO SOUTH INTO OREGON OR NORTHERN CALIFORNIA
ON MONDAY. SOUTHWEST FLOW AHEAD OF THIS LOW ON SUNDAY IN
COMBINATION WITH DAY TIME HEATING SHOULD TRIGGER A FEW SHOWERS
ACROSS THE AREA MAINLY DURING THE AFTERNOON AND EVENING. THEN AS
THE LOW MOVES INLAND A SHORT WAVE ROTATES NORTHEAST INTO EASTERN
WASHINGTON AND NORTHERN IDAHO BUT TIMING IS IN QUESTION. LATEST
GFS/ECMWF KEEP THE AREA DRY SUNDAY NIGHT AND THEN BRING SHOWERS TO
THE AREA ON MONDAY AS THE SHORT WAVE SWINGS THROUGH. THUS POPS
WERE LOWERED SUNDAY NIGHT BUT WERE KEPT HIGH ON MONDAY. THIS IS
NOT A STRONG WAVE SO PRECIPITATION AMOUNTS SHOULD BE LIGHT WITH
MOSTLY RAIN OR RAIN/SNOW MIX IN THE VALLEYS WITH SNOW IN THE
MOUNTAINS. ANOTHER SYSTEM IS EXPECTED FOR THE MIDDLE OF THE
WEEK...BUT TIMING AND STRENGTH HAVE BEEN INCONSISTENT IN THE
MODELS WITH SOME SOLUTIONS TAKING THE BRUNT OF THE ENERGY INTO
BRITISH COLUMBIA WHILE OTHER SOLUTIONS DIG THE ENERGY FURTHER SOUTH
INTO WASHINGTON AND NORTHERN OREGON. GIVEN LACK OF CONFIDENCE FOR
MID WEEK WENT WITH A CLIMATOLOGY FORECAST FOR PRECIP CHANCES.
TEMPERATURES SHOULD GENERALLY RUN COOLER THAN NORMAL DURING THE
EXTENDED PERIOD. JW
&&
.AVIATION...
18Z TAFS...PRIMARILY VFR CONDITIONS THROUGH TONIGHT BEFORE A WET
STORM SYSTEM COMES IN EARLY FRIDAY. ISOLATED SHOWERS IN THE VCNTY
OF EASTERN TAFS SITES AND SOME LOW-BASED CU WILL BE CAPABLE OF
PRODUCING LCL MVFR CIGS AND SOME MTN OBSCURATIONS THROUGH EARLY
EVENING (03Z FRIDAY). THE NEXT SYSTEM SPREAD IN FROM THE WEST
BY EARLY FRIDAY. EXPECT LOWERING CLOUDS AROUND KEAT AND KMWH
TOWARD 10-15Z...ALONG WITH INCREASING RAIN AND SNOW. CIGS DROP TO
MVFR/IFR...WITH MVFR/ISOLD IFR VIS IN HEAVIER PRECIPITATION.
CLOUDS WILL THICKEN AND LOWER INTO THE EASTERN TAFS...BUT
CONDITIONS ARE EXPECTED TO REMAIN ABOVE VFR UNTIL AFTER 18Z. /JCOTE
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 30 42 30 45 28 49 / 10 100 60 40 10 20
COEUR D'ALENE 29 45 29 48 26 49 / 20 90 80 40 10 20
PULLMAN 30 42 28 44 27 52 / 20 90 70 30 10 20
LEWISTON 33 48 32 50 31 56 / 10 70 60 30 10 20
COLVILLE 29 44 27 46 26 52 / 10 100 60 40 10 30
SANDPOINT 27 44 28 47 24 48 / 20 90 90 50 20 30
KELLOGG 29 42 27 44 25 47 / 20 90 90 50 20 40
MOSES LAKE 32 45 29 51 29 55 / 10 90 10 20 10 20
WENATCHEE 33 43 32 49 32 52 / 30 100 10 20 10 20
OMAK 29 43 27 50 27 53 / 20 100 20 20 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY COEUR
D'ALENE AREA...IDAHO PALOUSE.
WINTER STORM WARNING FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY
ABOVE 3000 FEET FOR THE CENTRAL PANHANDLE MOUNTAINS...
NORTHERN PANHANDLE.
WA...WINTER STORM WARNING FROM 7 AM TO 8 PM PDT FRIDAY OKANOGAN
HIGHLANDS...OKANOGAN VALLEY.
WINTER STORM WARNING FROM 11 AM FRIDAY TO 5 AM PDT SATURDAY
NORTHEAST BLUE MOUNTAINS.
WIND ADVISORY FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY MOSES LAKE
AREA...SPOKANE AREA...UPPER COLUMBIA BASIN...WASHINGTON
PALOUSE.
WINTER STORM WARNING FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY
ABOVE 3000 FEET FOR THE NORTHEAST MOUNTAINS.
WINTER STORM WARNING FROM 7 AM TO 5 PM PDT FRIDAY ABOVE 2000
FEET FOR THE WATERVILLE PLATEAU...WENATCHEE AREA.
WINTER STORM WARNING FROM 7 AM FRIDAY TO 7 AM PDT SATURDAY EAST
SLOPES NORTHERN CASCADES.
&&Hazardous weather outlook, Apr 1, 6:04 AM PDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 604 AM PDT THU APR 1 2010 IDZ002-003-026-027-WAZ031>036-021315- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- 604 AM PDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY GUSTY SOUTHWEST WINDS WILL BE COMMON FRIDAY AND FRIDAY NIGHT AS A QUICK MOVING STRONG COLD FRONT IMPACTS THE INLAND NORTHWEST. THOUGH GUIDANCE STILL SHOWS SOME INCONSISTENCIES...ADVISORY STRENGTH WINDS WILL BE POSSIBLE...WITH GUSTS AROUND 45 MPH. FRIDAY MORNING SNOW IN SPOKANE WILL CHANGE TO RAIN AS THE WINDS BEGIN TO INCREASE. IDZ001-004-WAZ037-038-041>044-021315- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 604 AM PDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY MOUNTAIN SNOW ACCUMULATIONS WILL BE POSSIBLE FRIDAY AS A WET BUT QUICK MOVING COLDFRONT TRACKS ACROSS THE REGION. SIGNIFICANT VALLEY ACCUMULATIONS WILL ALSO BE POSSIBLE BEFORE A CHANGE TO RAIN. THE HIGHEST THREAT AREA FOR THIS POTENTIAL HEAVY SNOW EVENT WILL BE NORTH OF A LINE FROM KELLOGG...TO SPOKANE AND WENATCHEE. VERY GUSTY WEST WINDS WILL BE COMMON NEAR THE CASCADES FRIDAY EVENING BEHIND THE COLD FRONT...WITH GUSTS TO 45 MPH NOT UNCOMMON.
In the hours before
Local storm report, Apr 1, 10:24 AM PDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1024 AM PDT THU APR 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND DMG 3 NW NAPLES 48.60N 116.44W
03/29/2010 BOUNDARY ID TRAINED SPOTTER
2 ASPEN TREES APPROX. 2 FT. IN DIAMETER AND 1 HEMLOCK
TREE SNAP DURING A PERIOD OF PARTICULARLY STRONG WIND
GUSTS...WIND INTENSITY UNKOWN. TIMING IS NOT EXACT BUT
WAS THOUGHT TO HAVE OCURRED SOON AFTER 1200 PDT. SPOTTER
ID BY18.
&&
VANHORNThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:53 PM PDT | Winter Storm Warning | OTX | Asotin, Chelan, Douglas, Ferry, Garfield, Grant and 4 more | 37 hr |
Nearby
Wind Advisories in Washington, 2010Wind Advisories in Idaho, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.